Thunderstorm Wind, Greeley
- When
- July 7, 7:12 PM MST
- Where
- Greeley County, Tribune
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.470, -101.750
Visibility was briefly reduced to four miles.
Scattered thunderstorms developed in Tribune and Greeley counties during the evening and produced a couple of marginally severe reports of wind and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Scattered thunderstorms developed in Tribune and Greeley counties during the evening and produced a couple of marginally severe reports of wind and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 7, 5:56 PM MST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 656 PM MDT TUE JUL 7 2009 .UPDATE... 650 PM MDT TUE JUL 7 2009 UPDATED ZONES MAINLY TO ADDRESS SMALL CLUSTER OF TSRA...THAT HAS BEEN INTENSIFYING...MOVING THROUGH THE SOUTHERN THIRD OF THE AREA. THIS TSRA BEING HELPED BY SHORTAVE TROUGH AND LEFT FRONT QUADRANT OF THE UPPER JET. ALSO THESE STORMS MOVING NEAR TO JUST NORTH OF SUBTLE EAST TO WEST SURFACE TROUGH. TSRA IS ALSO MOVING INTO MORE FAVORABLE LOW AND MID LEVEL MOISTURE AND INSTABILITY ENVIRONMENT. SO HAVE UPDATED THE SOUTHERN THIRD TO SCATTERED FOR THIS EVENING. ADJUSTED HOURLY GRIDS BASED ON LASTEST VALUES/OBSERVATIONS. BULLER && .DISCUSSION... 132 PM MDT TUE JUL 7 2009 THE MUCH DISCUSSED FLAT SUB-TROPICAL RIDGE AND RELATED HOT TEMPS ARE ON TRACK AND REFLECTED IN THE FCST MAX/MINS TEMPS THROUGH THE FCST PERIOD. CONTINUITY WITH THE OVERNIGHT FCSTR WAS MAINTAINED. RATHER THAN BELABORING THIS TOPIC ANY FURTHER, WILL FOCUS ON THE TIMING OF MINOR WAVES THAT WILL TEMPORALLY DISRUPT THE TRANQUIL PATTERN. EXPECTING TERRAIN INDUCED CI LATER THIS AFTERNOON THAT SHOULD MOVE INTO OUR CO ZONES BY EARLY EVENING. THE ACTIVITY SHOULD BE MORE LIMITED IN AREAL COVERAGE AND DISSIPATE EARLIER COMPARED TO YESTERDAY. VARIOUS NWP, PRIMARILY THE WRF, RUC, AND HRRRR, INDICATE LOW PROBS OF CI ALONG A COLD FRONT THAT IS CURRENTLY LOCATED IMMEDIATELY NORTH AND WEST OF THE CWA, THEN TSRA MOVING SOUTH IN NE. MUCAPE, AND BULK SHEAR WOULD SUPPORT THE MAINTENANCE OF ORGANIZED CONVECTION BUILDING INTO A LLVLJ. CONFIDENCE IS NOT TOO HIGH THAT THE SWRN FRIDGE OF THE ACTIVITY WILL MAKE IT THIS FAR SOUTH INTO OUR ERN ZONES. SO I PAINTED ONLY SCHANCE POPS FOR LATE OVERNIGHT TONIGHT. OTHERWISE, ANOTHER PAC FRONT WORKS IN HERE ON THR THEN ANOTHER ON SAT. THE SAT FRONT IS PROGGED TO BE ACCOMPANIED BY RELATIVITY BETTER KINEMATIC SUPPORT COMPARED TO THR, WHEREBY PERHAPS LATE AFTERNOON/NIGHT TSRA MAY OCCUR ALONG AND NORTH OF THE FRONT SAT AND SUN. HPC GRIDS UTILIZED FOR THE D6/7 PERIODS. 05 && .AVIATION... 523 PM MDT TUE JUL 7 2009 FOR THE 00Z TAFS... VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. THE MAIN QUESTION TONIGHT IS WHETHER OR NOT T-STORMS WILL MAKE IT ACROSS EASTERN CO AND SOUTHERN NE TO EITHER TERMINAL. CURRENT ACTIVITY IS MOVING TO THE SE AND WILL LIKELY MISS BOTH TERMINALS. THE PRESENCE OF A SURFACE TROUGH AXIS TO THE WEST AND POSSIBLY A LL JET TONIGHT WILL BE FACTORS FOR MORE DEVELOPING STORMS. HAVE INCLUDED CB MENTION FOR NOW BUT WILL WATCH CLOSELY THROUGHOUT THE EVENING. WEDNESDAY LOOKS TO BE MOSTLY CLEAR AND A BREEZY SOUTHERLY WIND. KJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1020 AM MDT TUE JUL 7 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1020 AM MDT TUE JUL 7 2009 /1120 AM CDT TUE JUL 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON ALONG AND WEST OF A TROUGH OF LOW PRESSURE FROM ROUGHLY TRENTON NEBRASKA TO BURLINGTON AND CHEYENNE WELLS COLORADO. THIS IS IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE. ANY STORMS THAT DEVELOP WILL MOVE SLOWLY SOUTHEAST AT 10 MPH EARLY TONIGHT. ANOTHER WEATHER DISTURBANCE IS EXPECTED TO MOVE SOUTH INTO THE MCCOOK...HILL CITY AND NORTON AREAS LATE TONIGHT INTO THE OVERNIGHT HOURS PROVIDING A SLIGHT CHANCE FOR THUNDERSTORMS. THE PRIMARY THREAT FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 625 PM MDT TUE JUL 7 2009 COZ091-092-080100- CHEYENNE COUNTY-KIT CARSON COUNTY- 625 PM MDT TUE JUL 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF FIRSTVIEW...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES EAST ALONG THE CHEYENNE AND KIT CARSON COUNTY LINE THROUGH 7 PM MDT. 024
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 656 PM MDT TUE JUL 7 2009 COZ091-080130- KIT CARSON COUNTY- 656 PM MDT TUE JUL 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF BETHUNE...AND MOVING NORTHEAST AT 45 MPH. STRONG OUTFLOW WIND GUSTS OF UP TO 55 MPH WILL MOVE THROUGH SOUTHEAST KIT CARSON COUNTY THROUGH 730 PM MDT...INCLUDING THE CITY OF BURLINGTON. AREAS OF BLOWING DUST MAY ALSO CAUSE SUDDEN REDUCTIONS IN VISIBILITY...INCLUDING ON INTERSTATE 70 BETWEEN BETHUNE AND THE KANSAS STATE LINE. 024
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 804 PM MDT TUE JUL 7 2009 KSZ041-080230- GREELEY- 804 PM MDT TUE JUL 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS... AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HORACE...AND MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
The Goodland radar (KGLD), 100 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Visibility was briefly reduced to four miles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2009Every state in 2009This day in weather historyWarnings in Kansas, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177902, 177901.